Alert archive / Nevada / Flash Flood Warnings in 2006
Flash Flood Warning 5, NWS Reno, NV
NWS Reno, NV issued this flash flood warning at Jul 19, 2006, 5:35 PM PDT for Storey County, Washoe County, Nevada. It was in force for 85 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2006, 5:35 PM PDT (00:35 UTC)
- Expired
- Jul 19, 2006, 7:00 PM PDT
- In force
- 85 min
- Issued by
- NWS Reno, NV
- Area
- Counties, with a storm outline in the text
Counties Storey County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 28 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 5:58 PM PDT | HEAVY RAIN 0.5 | 4 Ne Sparks, NV | AT CANOE HILL ALERT GAGE. FELL IN 20 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 0.6 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 3140 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KREV 200036 FFWREV NVC029-031-200200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RENO NV 535 PM PDT WED JUL 19 2006 THE NATIONAL WEATHER SERVICE IN RENO HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN STOREY COUNTY IN WESTERN NEVADA SOUTH CENTRAL WASHOE COUNTY IN WESTERN NEVADA * UNTIL 700 PM PDT * AT 532 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LOCKWOOD AND PATRICK. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RENO. LAT...LON 3947 11971 3951 11947 3959 11946 3960 11968 $$ SS
2 follow-up statements
000 WGUS75 KREV 200124 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 624 PM PDT WED JUL 19 2006 NVC029-031-200200- STOREY NV-WASHOE NV- 624 PM PDT WED JUL 19 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM PDT FOR SOUTH CENTRAL WASHOE AND NORTHWESTERN STOREY COUNTIES... AT 622 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PATRICK AND LOCKWOOD. ADDITIONAL RAINFALL AMOUNTS OF ONE HALF INCH ARE POSSIBLE IN THE WARNED AREA THROUGH 7 PM...WITH THE HEAVIEST RAINS JUST EAST OF PATRICK. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3947 11971 3951 11947 3959 11946 3960 11968 $$ JHW
000 WGUS75 KREV 200159 FFSREV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RENO NV 658 PM PDT WED JUL 19 2006 NVC029-031-200215- STOREY NV-WASHOE NV- 658 PM PDT WED JUL 19 2006 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 PM PDT FOR SOUTH CENTRAL WASHOE AND NORTHWESTERN STOREY COUNTIES... THE STORM WHICH PRODUCED HEAVY RAINFALL NEAR THE LOCKWOOD AND PATRICK EXITS OF INTERSTATE 80 HAS WEAKENED AND MOVED MORE QUICKLY TO THE EAST. WHILE SOME BRIEF HEAVY RAINFALL IS EXPECTED ALONG INTERSTATE 80 BETWEEN THE PATRICK AND DERBY DAM EXITS THROUGH 730 PM...THE THREAT FOR FLASH FLOODING HAS DIMINISHED. LAT...LON 3947 11971 3951 11947 3959 11946 3960 11968 $$ MJD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 3:00 PM PDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 19, 3:00 PM PDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RENO NV 300 PM PDT WED JUL 19 2006 .SHORT TERM... A LOW TEMPERATURE OF 74 DEGREES OCCURRED IN RENO THIS MORNING WHICH WILL BE A RECORD WARM MINIMUM IF IT HOLDS UP THROUGH ANY AFTERNOON/EVENING CONVECTION. HOT WEATHER WILL CONTINUE THROUGH THE WEEKEND AS AN UPPER RIDGE STRENGTHENS OVER THE GREAT BASIN. FORECASTED H5 HEIGHTS PEAK AT 600DM NEAR ELKO ON FRIDAY AFTERNOON. MOISTURE HAS INCREASED OVER THE PAST FEW DAYS AS THE FLOW AROUND THE HIGH BROUGHT MONSOONAL MOISTURE NORTHWARD INTO THE EASTERN SIERRA AND WESTERN NV. PRECIPITABLE WATER VALUES WERE BETWEEN THREE-QUARTER INCH AND ONE INCH OVER THE AREA. DAYTIME HEATING HAS RESULTED IN SCATTERED THUNDERSTORMS DEVELOPING OVER MONO AND MINERAL COUNTIES THIS AFTERNOON. THE THUNDERSTORMS SHOULD DEVELOP NORTHWARD ACROSS THE CWA LATER THIS AFTERNOON AS THE AIRMASS DESTABILIZES...AND LOCAL HEAVY RAINFALL IS POSSIBLE WITH THE THUNDERSTORMS. THERE IS NO CLEAR FOCUSING MECHANISM IN PLACE HOWEVER SO NO WATCHES WILL BE ISSUED. WILL ISSUE A BROAD-BRUSH FORECAST FOR THE SHORT TERM SINCE IT IS DIFFICULT TO TIME ANY WEAK VORTICITY FEATURES ROTATING AROUND THE UPPER RIDGE...BUT FEEL CONFIDENT OF GETTING CONVECTION EACH DAY IN THE HOT AND RELATIVELY MOIST AIR. AFTERNOON HIGHS IN MANY WESTERN NV VALLEYS WILL BE AT OR ABOVE 100 DEGREES EACH DAY THROUGH SUNDAY...WITH 80S TO LOWER 90S IN THE MOUNTAINS. RECORD HIGHS ARE NOT LIKELY...AT LEAST AT RENO WHERE CURRENT RECORDS ARE 104 TO 106 FOR THE NEXT FEW DAYS. RC .LONG TERM...SUNDAY THROUGH WEDNESDAY... THE HEAT PEAKS FOR MANY LOCATIONS SUNDAY (UNLESS LOCAL CONVECTION WRECKS HEATING)...WITH THE UPPER RIDGE SHIFTING EAST OUT OF NEVADA MONDAY THROUGH WEDNESDAY. THIS SHOULD ALLOW FOR STRONGER AFTERNOON WEST WINDS ACROSS THE REGION BY MONDAY...FOR A MODEST COOLING TREND INTO MID NEXT WEEK. MONDAY SHOULD BE SLIGHTLY COOLER THAN SUNDAY... WITH MORE SUBSTANTIAL COOLING TUESDAY AND WEDNESDAY. HOWEVER... TEMPERATURES STILL LOOKS TO REMAIN A FEW DEGREES ABOVE NORMAL THROUGH MID WEEK (JUST NOT AS RIDICULOUSLY ABOVE NORMAL). PRECIPITATION WISE...CONVECTION WILL BE A FACTOR EACH AFTERNOON AND EVENING. TO BE A BIT CONSERVATIVE...I LEFT CHANCE POPS FOR THE SIERRA FROM TAHOE SOUTH ON MONDAY. HOWEVER...WITH AFTERNOON WESTERLIES STRENGTHENING MONDAY AS THE RIDGE AXIS SHIFTS OUT OF NEVADA...COVERAGE MAY NEED TO BE REDUCED TO ISOLATED IN THE SIERRA FOR MONDAY. TUESDAY AND WEDNESDAY...WITH UNCERTAINTY IN THE STRENGTH OF THE WESTERLIES AS THE UPPER RIDGE SHIFTS EAST...I LEFT SLIGHT CHANCE/ISOLATED IN BOTH DAYS IN ALL ZONES. THIS MAY ALSO NEED TO BE FINE TUNED OR PUSHED EAST OF IMMEDIATE LEE OF THE SIERRA OVER THE NEXT COUPLE MODEL RUNS IF PROGS REMAIN CONSISTENT. SNYDER && .AVIATION... VFR. ISOLATED TO SCATTERED -TSRA GENERALLY SOUTH OF HIGHWAY 50... WITH ISOLATED -TSRA SPREADING NORTH TO A SUSANVILLE TO WINNEMUCCA LINE BY 00Z. ANY STORM COULD DROP WIND GUSTS TO 40 KTS. ACTIVITY LOOKS TO DIE OFF BY AROUND 04Z. AFTERNOON -TSRA TO FIRE AGAIN THURSDAY AFTERNOON SOUTH OF A KAAT TO KLOL LINE. SNYDER && .REV WATCHES/WARNINGS/ADVISORIES... NV...NONE. CA...NONE. &&
The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 5:16 PM PDT | Severe Thunderstorm Warning | REV | Douglas, Lyon | 44 min |
| Jul 19, 5:44 PM PDT | Severe Thunderstorm Warning | REV | Storey, Washoe | 27 min |
| Jul 20, 9:42 AM PDT | Flash Flood Watch | REV | Douglas, Lyon, Storey, Washoe | 10 hr |
Nearby
Flash Flood Warnings in Nevada, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.